Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2006, 1:38 AM EDT for Cumberland County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 1:38 AM EDT (05:38 UTC)
- Expired
- Jun 29, 2006, 2:45 AM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Cumberland County, PA
The radar
The State College radar (KCCX), 104 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 290538
SVRCTP
PAC041-290645-
/O.NEW.KCTP.SV.W.0089.060629T0538Z-060629T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
138 AM EDT THU JUN 29 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 245 AM EDT
* AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLISLE...AND MOVING EAST NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARLISLE SPRINGS AND BOILING SPRINGS AROUND 145 AM EDT...
HOGESTOWN AROUND 150 AM EDT...
WERTZVILLE AND MECHANICSBURG AROUND 155 AM EDT...
ENOLA AND CAMP HILL AROUND 200 AM EDT...
WEST FAIRVIEW AND LEMOYNE AROUND 205 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 239...I-81 BETWEEN
MILE MARKERS 37 AND 64...I-83 BETWEEN MILE MARKERS 40 AND 41.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4021 7744 4002 7727 4022 7686 4032 7693
4028 7732
$$
FORECASTER: KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:49 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 28, 10:49 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1049 PM EDT WED JUN 28 2006 .SHORT TERM /REST OF TONIGHT/... SCATTERED SHOWER AND THUNDERSTORM ACTIVITY CONTINUING AT THIS HOUR IN CONVERGENT AREA AHEAD OF SHORTWAVE TROF AXIS SWINGING NORTHWARD INTO THE REGION. SHEAR AND INSTABILITY LACKING FOR SEVERE AT THIS POINT BUT HAD A FEW MARGINAL EARLY EVENING CELLS WHICH PRODUCED SEVERE HAIL JUST WEST OF MY CWA IN CLARION AND JEFFERSON COUNTIES. NO SUCH REPORTS YET OVER MY AREA...ALTHOUGH A FEW CELLS SHOWED SEVERE CHARACTERISTICS (OVER MIFFLIN...CENTRE...CLEARFIELD). WILL TOUCH UP ZONES FOR THE OVERNIGHT...BUT ALL ESSENTIAL FORECAST ELEMENTS IN THE GRIDS LOOKING GOOD FOR NOW. && .PREV DISCUSSION... /ISSUED 257 PM EDT WED JUN 28 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY/... TROPICAL PIPELINE HAS SHIFTED EAST TODAY AND THE MAIN AREA OF RAIN HAS MOVED WELL AWAY FROM THE FORECAST AREA. AN UPPER TROUGH THAT HAS BEEN PARKED OVER THE WESTERN GREAT LAKES WILL SLOWLY MOVE TO THE EAST. CURRENTLY A SHORT WAVE MOVING NORTH ALONG THE FRONT SIDE OF THE TROUGH HAS TOUCHED OFF SHOWERS AND A FEW THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING AND LIKELY TOWARD MIDNIGHT IN THE EASTERN CWA. WITH ALL OF THE LOW LEVEL MOISTURE AVAILABLE...ANY ONE CELL CAN PUT DOWN A GOOD AMOUNT OF RAIN BUT THE COVERAGE WILL BE ISOLATED. PATCHY FOG IS POSSIBLE OVERNIGHT AS SKIES SHOULD BECOME PARTLY CLOUDY AFTER ANY CONVECTIVE ACTIVITY. DEWPOINTS WILL REMAIN IN THE LOW 60S OVERNIGHT. THE UPPER TROUGH AXIS WILL MOVE ACROSS THE FORECAST AREA ON THURSDAY SO ANOTHER ROUND OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL OCCUR. LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... DEWPOINTS WILL CONTINUE TO DROP THROUGH THE 50S THURSDAY NIGHT AND FRIDAY BUT THE TROUGH WILL BE SLOW TO MOVE SO THERE WILL STILL BE A CHANCE OF SHOWERS OR SCATTERED CONVECTION THROUGH FRIDAY BUT THE COVERAGE WOULD BE WIDELY SCATTERED. A WEAK SURFACE HIGH MOVES ACROSS THE MID ATLANTIC STATES BUT WE ARE STILL UNDER THE INFLUENCE OF THE LARGE SCALE TROUGH SO A SHOWER IS POSSIBLE DURING THE AFTERNOON. SEVERAL QUICK MOVING SYSTEMS DART FROM WEST TO EAST ACROSS THE CENTRAL LAKES FOR THE REMAINDER OF THE EXTENDED PERIOD SO ANY DAY CAN SEE A SHOWER OR THUNDERSTORM THROUGH THE MIDDLE OF THE WEEK. AVIATION... VISIBILITIES HAVE BEEN BETWEEN 6 AND 10SM ACROSS THE AREA THIS AFTERNOON AS THERE IS ABUNDANT LOW LEVEL MOISTURE REMAINING FROM THE RECENT RAINFALL. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING BUT THE CHANCE OF A STORM CROSSING THE FIVE MILE RADIUS OF ANY ONE AIRPORT WILL PROMPT JUST PLACING A VCTS IN THE TAF. FOG IS LIKELY OVERNIGHT BUT HAVE NOT DROPPED ANY ONE LOCATION LESS THAN 4SM BR. IT IS POSSIBLE THAT ANY AIRFIELD CAN DROP BELOW 2SM BUT AM NOT CONFIDENT RIGHT BASED UPON WHERE THE CONVECTION ACTUALLY OCCURS THIS EVENING. HYDROLOGY... COUNTYWIDE FLOOD WARNING CONTINUES INTO THE MID EVENING HOURS FOR A COUPLE OF COUNTIES IN EXTREME EASTERN CWA AS RUNOFF PROBLEMS CONTINUING WHILE SLOWLY DIMINISHING. SEVERAL OTHER COUNTIES HAVE EXPIRED AT 315 PM AS SITUATION HAS STABILIZED AND SLOWLY IMPROVES. STILL HAVE ELEVEN RIVER POINTS IN OR FORECASTED TO FLOOD ON THE SUSQUEHANNA MAIN STEM AND A FEW TRIBUTARIES /SWATARA...YELLOW BREECHES...CONESTOGA...AND CONODOGUINET/. WITH HEAVY RAINS NOW OVER...JUST A MATTER OF WAITING FOR THE WATER TO MOVE DOWN THE RIVERS AND CREEKS. SEVERAL POINTS STILL FORECAST TO BE IN MODERATE TO MAJOR FLOOD WITHIN THE NEXT 24 HOURS BEFORE ALL STAGES GRADUALLY RETURN BACK TO NORMAL. RXR && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR
Hazardous weather outlook, Jun 28, 1:00 PM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 100 PM EDT WED JUN 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-291700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 100 PM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH THE EARLY EVENING...MAINLY FOR THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. A FEW STRONG THUNDERSTORMS MAY REACH THE CENTRAL MOUNTAINS AROUND...OR JUST AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH THE WEEKEND. STORMS SHOULD BE MORE ISOLATED IN NATURE COMPARED TO YESTERDAYS RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 7:48 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 748 PM EDT WED JUN 28 2006 PAZ041-046-290045- NORTHERN LYCOMING-SOUTHERN LYCOMING- 748 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING COUNTY... AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF JERSEY SHORE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR SALLADASBURG AROUND 755 PM...LITTLE PINE STATE PARK AROUND 800 PM...TROUT RUN AROUND 820 PM...BUTTONWOOD AROUND 830 PM AND RALSTON AROUND 845 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, Jun 28, 11:14 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1114 PM EDT WED JUN 28 2006 PAZ004-290415- WARREN- 1114 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS MOVING INTO WARREN COUNTY... AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF OIL CITY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR GRAND VALLEY AROUND 1125 PM... TIDIOUTE AROUND 1140 PM...GARLAND AROUND 1145 PM...YOUNGSVILLE AROUND MIDNIGHT...CHAPMAN STATE PARK AROUND 1210 AM AND WARREN AROUND 1215 AM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:
Special weather statement, Jun 29, 12:42 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1242 AM EDT THU JUN 29 2006 PAZ036-290530- FRANKLIN- 1242 AM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHEAST FRANKLIN COUNTY THROUGH 130 AM... AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF GREENCASTLE...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MONT ALTO AROUND 1255 AM...FAYETTEVILLE AROUND 100 AM AND ORRSTOWN AROUND 110 AM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND CAN PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-81 BETWEEN MILE MARKERS 0 AND 25. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...AND ROUTE 30. FORECASTER: KL
Special weather statement, Jun 29, 1:14 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 114 AM EDT THU JUN 29 2006 PAZ063-290615- CUMBERLAND- 114 AM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND COUNTY THROUGH 215 AM... AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF SHIPPENSBURG...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR WALNUT BOTTOM AROUND 125 AM...NEWVILLE AROUND 130 AM...PINE GROVE FURNACE STATE AROUND 135 AM...BLOSERVILLE AROUND 140 AM...MOUNT HOLLY SPRINGS AROUND 145 AM AND CARLISLE AROUND 150 AM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND CAN PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 239...I-81 BETWEEN MILE MARKERS 27 AND 62...I-83 BETWEEN MILE MARKERS 40 AND 41. THEY WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15. FORECASTER: KL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 65 min |
| Jun 29, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 64 min |
| Jun 29, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 57 min |
| Jun 29, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 57 min |
| Jun 29, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 65 min |
| Jun 29, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 60 min |
| Jun 29, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 66 min |
| Jun 29, 5:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.